Discussions By Condition: Skin conditions

possible treatment for tinea versicolor.

Posted In: Skin conditions 10 Replies
  • Posted By: Anonymous
  • May 4, 2009
  • 08:35 AM

soo I was diagnosed with tinea versicolor.

I been Googling for hours already and I found something that could maybe work? anyone ever heard of "Saprox" ?? it's a mud thing that's high in sulfur....

at the moment, though, I've been prescribed Nizoral. I can't tell if it's working. I been using it everyday for the past 2 weeks, leaving it on my skin (tummy and back) for 15 minutes and everything.

so hmmmm....

I also saw something on that show True Life on MTV and this guy was balding and he's had athlete's foot before and his "all organic doctor" suggested that he should cut out a lot of dairy product to cut the fungus out of his body because he had fungus er something in his skin which caused his baldness. he stopped taking in them dairy products and ate all organic and stuff.. and apparently he didn't have anymore of that bad fungus in his system. so I'm thinking I should try that along with my routine of Nizoral and see if that makes a difference?....

but I'm all hooked onto that Saprox thing...

comments will be very appreciated =)

ohh and also! I've got tattoos. soo what would happen if I use this sulfur thing?..
ah and another thing. I'm using Eldoquin for scars. what would happen if I accidentally like got some of that cream on it? I hope nothing lol

Reply Flag this Discussion

10 Replies:

  • hey,how did the nizoral work for you?im trying the saprox for about a week and nothing so far.in the past ive used the pills that you take and that worked great but the tinea comes back.ive also used he pink lotion but again, the tinea come back.selsun blue did not work but i was not using the 2% strengthi should point out that my condition is waaaay better since the change of diet but i still have spots.
    brian123 1 Replies Flag this Response
  • heyyy what's your diet like?? umm idk how the nizoral's doing but once i go to the beach n tan i'll let you know. keep me posted wit how saprox is working for you =)
    Anonymous 42789 Replies Flag this Response
  • at the moment, though, I've been prescribed Nizoral. I can't tell if it's working. Although the organism is killed fairly easily, it takes a long time to see any normalization of the different skin tones produced by the presence of the T.V. I also saw something on that show True Life on MTV and this guy was balding and he's had athlete's foot before and his "all organic doctor" suggested that he should cut out a lot of dairy product to cut the fungus out of his body because he had fungus er something in his skin which caused his baldness. he stopped taking in them dairy products and ate all organic and stuff.. and apparently he didn't have anymore of that bad fungus in his system. so I'm thinking I should try that along with my routine of Nizoral and see if that makes a difference?.... Why would it make a difference? T.V. is not due to a fungus. ah and another thing. I'm using Eldoquin for scars. what would happen if I accidentally like got some of that cream on it? I hope nothing lol You will explode into a fine pink mist.... Not really on the last part.....
    Caladan 87 Replies Flag this Response
  • in the past ive used the pills that you take and that worked great but the tinea comes back. T.V. will *always* come back, sooner or later. Since the organism occures naturally on just about everyone, it is impossible to completely eradicate it from your environs. ive also used he pink lotion but again, the tinea come back. See above. selsun blue did not work but i was not using the 2% strength Even OTC Selsun will work, but you have to use it for a long time. Treatment failures are usually due to inadequate application. i should point out that my condition is waaaay better since the change of diet but i still have spots. I'm glad to hear (read) that....
    Caladan 87 Replies Flag this Response
  • the dermatologist tol me that I've got fungus/mold on whatever layer of skin lol and that's why it won't tan... oh well lol i'ma jus stick to what i'm doing
    Anonymous 42789 Replies Flag this Response
  • the dermatologist tol me that I've got fungus/mold on whatever layer of skin lol and that's why it won't tan... oh well lol i'ma jus stick to what i'm doing Evidently your dermatologist is lazy, and took the easy way out and told you that you have a fungus. I guess we can't fault them too much, since the word "tinea" does indeed mean fungus, and the average person has heard of the word "fungus". The name "tinea versicolor" came about many decades ago, when they actually thought the organism was a fungus. However, we now know that the organism is not a fungus at all, but the derms will still tell people that anyway. Because T.V. is not a fungus (it is actually a yeast-like organism), not all fungal medications will work on it. In fact, the best fungal medication of all, called Lamisil, will not work on TV at all.
    Caladan 87 Replies Flag this Response
  • ohh gosh really?? man that's hella wackwell thnx for the info =)
    Anonymous 42789 Replies Flag this Response
  • I had the same thing a few summers ago due to excessive intake of yogurt and sweating on my stomach and chest area. I found a website that said to use a Z BAR, which is a blue medicated bar of soap found at the local drug store, they can usually order if not in store, cost $7-10. Bathe with this and after showering, make sure skin is dry and use Lamisil foot spray and spray on the area. Fan dry. Your condition should clear up within a few days to a week. I discovered this treatment on line because the DR. just said I was having an allergic reaction to something I came in contact with and prescribed me Hydrocortizone cream for the itching. She was way off base. Hope this helps. I don't remember the website off hand but could probably find it if needed.
    Anonymous 42789 Replies Flag this Response
  • hey,how did the nizoral work for you?im trying the saprox for about a week and nothing so far.in the past ive used the pills that you take and that worked great but the tinea comes back.ive also used he pink lotion but again, the tinea come back.selsun blue did not work but i was not using the 2% strengthi should point out that my condition is waaaay better since the change of diet but i still have spots.I had success reducing my tinea with Saprox and cutting out dairy products. It took some time though, so please don't get discouraged. Mine is much better since I started months ago. Best of luck!
    saprox_mud 4 Replies
    • September 9, 2009
    • 04:00 PM
    • 0
    Flag this Response
  • A 14-year-old girl is seen in the paediatric outpatient department. She was referred by her general practitioner (GP) with persistent tinea versicolor. The GP had previously treated her with topical clotrimazole over the last few years with varying degree of success. The girl has recently returned from a trip to South America during which she experienced an exacerbation of her symptoms.Tinea versicolor occurs worldwide, with prevalences reported to be as high as 50% in the humid, hot environment of Western Samoa and as low as 1.1% in the colder temperatures of Sweden.__________________Get Your 24 Hour Yeast Infection Cure Here
    melisadenny 33 Replies
    • September 12, 2009
    • 05:56 AM
    • 0
    Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.